As with any medication, it is possible to overdose on Concerta. Some possible effects of a Concerta overdose can include shakiness, aggressiveness, and hallucinations. The effects of a Concerta overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Administering certain medications or pumping the stomach can help to treat a recent overdose.
Concerta Overdose: An OverviewConcerta® (methylphenidate extended release) is a prescription medication that is used to treat ADHD. As with all medications, it is possible to take too much Concerta.
If you happen to overdose on Concerta, seek medical attention immediately.
Symptoms of a Concerta OverdoseThe actual effects of a Concerta overdose will vary depending on a number of factors, including how much Concerta was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible effects of an overdose on Concerta can include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
Treatment for a Concerta OverdoseThe treatment for a Concerta overdose will vary. If the Concerta overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Concerta overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart and lungs
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Concerta.